December  2017, 22(10): 3891-3901. doi: 10.3934/dcdsb.2017200

A reaction-diffusion system arising in game theory: existence of solutions and spatial dominance

Department of Mathematics, University of Toyama, 3190 Gofuku, Toyama 930-8555, Japan

Received  April 2014 Revised  July 2017 Published  August 2017

The initial value problem for a reaction-diffusion system with discontinuous nonlinearities proposed by Hofbauer in 1999 as an equilibrium selection model in game theory is studied from the viewpoint of the existence and stability of solutions. An equilibrium selection result using the stability of a constant stationary solution is obtained for finite symmetric 2 person games with a 1/2-dominant equilibrium.

Citation: Hideo Deguchi. A reaction-diffusion system arising in game theory: existence of solutions and spatial dominance. Discrete and Continuous Dynamical Systems - B, 2017, 22 (10) : 3891-3901. doi: 10.3934/dcdsb.2017200
References:
[1]

H. Deguchi, Existence, uniqueness and non-uniqueness of weak solutions of parabolic initial-value problems with discontinuous nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A, 135 (2005), 1139-1167.  doi: 10.1017/S0308210500004315.

[2]

H. Deguchi, On weak solutions of parabolic initial value problems with discontinuous nonlinearities, Nonlinear Anal., 63 (2005), e1107-e1117.  doi: 10.1016/j.na.2004.10.004.

[3]

H. Deguchi, Existence, uniqueness and stability of weak solutions of parabolic systems with discontinuous nonlinearities, Monatsh. Math., 156 (2009), 211-231.  doi: 10.1007/s00605-008-0082-y.

[4]

H. Deguchi, Weak solutions of a parabolic system with a discontinuous nonlinearity, Nonlinear Anal., 71 (2009), e2902-e2911.  doi: 10.1016/j.na.2009.07.005.

[5]

I. Gilboa and A. Matsui, Social stability and equilibrium, Econometrica, 59 (1991), 859-867.  doi: 10.2307/2938230.

[6]

J. C. Harsanyi and R. Selten, A General Theory of Equilibrium Selection in Games, MIT Press, Cambridge, MA, 1988.

[7]

J. Hofbauer, Stability for the best response dynamics, preprint, 1995.

[8]

J. Hofbauer, Equilibrium selection via travelling waves, in Game Theory, Experience, Rationality (eds. W. Leinfellner and E. Köhler), Kluwer Academic Publishers, Dordrecht, 5 (1998), 245-259. 

[9]

J. Hofbauer, The spatially dominant equilibrium of a game, Ann. Oper. Res., 89 (1999), 233-251.  doi: 10.1023/A:1018979708014.

[10]

J. Hofbauer and P. L. Simon, An existence theorem for parabolic equations on $\textbf{R}^N$ with discontinuous nonlinearity, Electron. J. Qual. Theory Differ. Equ., 8 (2001), 1-9. 

[11]

H. P. McKean and V. Moll, Stabilization to the standing wave in a simple caricature of the nerve equation, Comm. Pure Appl. Math., 39 (1986), 485-529.  doi: 10.1002/cpa.3160390403.

[12]

S. MorrisR. Rob and H. S. Shin, p-dominance and belief potential, Econometrica, 63 (1995), 145-157.  doi: 10.2307/2951700.

[13]

D. Oyama, S. Takahashi and J. Hofbauer, Monotone Methods for Equilibrium Selection Under Perfect Foresight Dynamics, Working paper No. 0318, University of Vienna, 2003. doi: 10.2139/ssrn.779864.

[14]

S. Takahashi, Perfect foresight dynamics in games with linear incentives and time symmetry, Internat. J. Game Theory, 37 (2008), 15-38.  doi: 10.1007/s00182-007-0101-6.

[15]

D. Terman, A free boundary problem arising from a bistable reaction-diffusion equation, SIAM J. Math. Anal., 14 (1983), 1107-1129.  doi: 10.1137/0514086.

show all references

References:
[1]

H. Deguchi, Existence, uniqueness and non-uniqueness of weak solutions of parabolic initial-value problems with discontinuous nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A, 135 (2005), 1139-1167.  doi: 10.1017/S0308210500004315.

[2]

H. Deguchi, On weak solutions of parabolic initial value problems with discontinuous nonlinearities, Nonlinear Anal., 63 (2005), e1107-e1117.  doi: 10.1016/j.na.2004.10.004.

[3]

H. Deguchi, Existence, uniqueness and stability of weak solutions of parabolic systems with discontinuous nonlinearities, Monatsh. Math., 156 (2009), 211-231.  doi: 10.1007/s00605-008-0082-y.

[4]

H. Deguchi, Weak solutions of a parabolic system with a discontinuous nonlinearity, Nonlinear Anal., 71 (2009), e2902-e2911.  doi: 10.1016/j.na.2009.07.005.

[5]

I. Gilboa and A. Matsui, Social stability and equilibrium, Econometrica, 59 (1991), 859-867.  doi: 10.2307/2938230.

[6]

J. C. Harsanyi and R. Selten, A General Theory of Equilibrium Selection in Games, MIT Press, Cambridge, MA, 1988.

[7]

J. Hofbauer, Stability for the best response dynamics, preprint, 1995.

[8]

J. Hofbauer, Equilibrium selection via travelling waves, in Game Theory, Experience, Rationality (eds. W. Leinfellner and E. Köhler), Kluwer Academic Publishers, Dordrecht, 5 (1998), 245-259. 

[9]

J. Hofbauer, The spatially dominant equilibrium of a game, Ann. Oper. Res., 89 (1999), 233-251.  doi: 10.1023/A:1018979708014.

[10]

J. Hofbauer and P. L. Simon, An existence theorem for parabolic equations on $\textbf{R}^N$ with discontinuous nonlinearity, Electron. J. Qual. Theory Differ. Equ., 8 (2001), 1-9. 

[11]

H. P. McKean and V. Moll, Stabilization to the standing wave in a simple caricature of the nerve equation, Comm. Pure Appl. Math., 39 (1986), 485-529.  doi: 10.1002/cpa.3160390403.

[12]

S. MorrisR. Rob and H. S. Shin, p-dominance and belief potential, Econometrica, 63 (1995), 145-157.  doi: 10.2307/2951700.

[13]

D. Oyama, S. Takahashi and J. Hofbauer, Monotone Methods for Equilibrium Selection Under Perfect Foresight Dynamics, Working paper No. 0318, University of Vienna, 2003. doi: 10.2139/ssrn.779864.

[14]

S. Takahashi, Perfect foresight dynamics in games with linear incentives and time symmetry, Internat. J. Game Theory, 37 (2008), 15-38.  doi: 10.1007/s00182-007-0101-6.

[15]

D. Terman, A free boundary problem arising from a bistable reaction-diffusion equation, SIAM J. Math. Anal., 14 (1983), 1107-1129.  doi: 10.1137/0514086.

Figure 1.  Condition (B2)
Figure 2.  is the set of ${\bf u} \in \Delta$ to which the pure strategy $i$ (i.e., ${\bf e}_i$) is the best reply in the game $(13)$ for $i = 1, 2, 3$. The three dots denote the middle points of the edges.
Figure 3.  is the set of ${\bf u} \in \Delta$ to which the pure strategy $i$ (i.e., ${\bf e}_i$) is the best reply in the game $(14)$ for $i = 1, 2, 3$. The three dots denote the middle points of the edges.
[1]

Bedr'Eddine Ainseba, Mostafa Bendahmane, Yuan He. Stability of conductivities in an inverse problem in the reaction-diffusion system in electrocardiology. Networks and Heterogeneous Media, 2015, 10 (2) : 369-385. doi: 10.3934/nhm.2015.10.369

[2]

Vo Van Au, Mokhtar Kirane, Nguyen Huy Tuan. Determination of initial data for a reaction-diffusion system with variable coefficients. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 771-801. doi: 10.3934/dcds.2019032

[3]

Georg Hetzer. Global existence for a functional reaction-diffusion problem from climate modeling. Conference Publications, 2011, 2011 (Special) : 660-671. doi: 10.3934/proc.2011.2011.660

[4]

Michaël Bages, Patrick Martinez. Existence of pulsating waves in a monostable reaction-diffusion system in solid combustion. Discrete and Continuous Dynamical Systems - B, 2010, 14 (3) : 817-869. doi: 10.3934/dcdsb.2010.14.817

[5]

Aníbal Rodríguez-Bernal, Alejandro Vidal-López. A note on the existence of global solutions for reaction-diffusion equations with almost-monotonic nonlinearities. Communications on Pure and Applied Analysis, 2014, 13 (2) : 635-644. doi: 10.3934/cpaa.2014.13.635

[6]

José-Francisco Rodrigues, João Lita da Silva. On a unilateral reaction-diffusion system and a nonlocal evolution obstacle problem. Communications on Pure and Applied Analysis, 2004, 3 (1) : 85-95. doi: 10.3934/cpaa.2004.3.85

[7]

Patrizia Pucci, Maria Cesarina Salvatori. On an initial value problem modeling evolution and selection in living systems. Discrete and Continuous Dynamical Systems - S, 2014, 7 (4) : 807-821. doi: 10.3934/dcdss.2014.7.807

[8]

Sheng-Chen Fu, Je-Chiang Tsai. Stability of travelling waves of a reaction-diffusion system for the acidic nitrate-ferroin reaction. Discrete and Continuous Dynamical Systems, 2013, 33 (9) : 4041-4069. doi: 10.3934/dcds.2013.33.4041

[9]

Angelo Favini, Atsushi Yagi. Global existence for Laplace reaction-diffusion equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (5) : 1473-1493. doi: 10.3934/dcdss.2020083

[10]

Xiongxiong Bao, Wan-Tong Li. Existence and stability of generalized transition waves for time-dependent reaction-diffusion systems. Discrete and Continuous Dynamical Systems - B, 2021, 26 (7) : 3621-3641. doi: 10.3934/dcdsb.2020249

[11]

Guangying Lv, Jinlong Wei, Guang-an Zou. Noise and stability in reaction-diffusion equations. Mathematical Control and Related Fields, 2022, 12 (1) : 147-168. doi: 10.3934/mcrf.2021005

[12]

Lili Du, Chunlai Mu, Zhaoyin Xiang. Global existence and blow-up to a reaction-diffusion system with nonlinear memory. Communications on Pure and Applied Analysis, 2005, 4 (4) : 721-733. doi: 10.3934/cpaa.2005.4.721

[13]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[14]

Sebastian Aniţa, William Edward Fitzgibbon, Michel Langlais. Global existence and internal stabilization for a reaction-diffusion system posed on non coincident spatial domains. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 805-822. doi: 10.3934/dcdsb.2009.11.805

[15]

Yuriy Golovaty, Anna Marciniak-Czochra, Mariya Ptashnyk. Stability of nonconstant stationary solutions in a reaction-diffusion equation coupled to the system of ordinary differential equations. Communications on Pure and Applied Analysis, 2012, 11 (1) : 229-241. doi: 10.3934/cpaa.2012.11.229

[16]

Thomas I. Seidman. Interface conditions for a singular reaction-diffusion system. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 631-643. doi: 10.3934/dcdss.2009.2.631

[17]

Yansu Ji, Jianwei Shen, Xiaochen Mao. Pattern formation of Brusselator in the reaction-diffusion system. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022103

[18]

Takashi Kajiwara. A Heteroclinic Solution to a Variational Problem Corresponding to FitzHugh-Nagumo type Reaction-Diffusion System with Heterogeneity. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2133-2156. doi: 10.3934/cpaa.2017106

[19]

Ross Cressman, Vlastimil Křivan. Using chemical reaction network theory to show stability of distributional dynamics in game theory. Journal of Dynamics and Games, 2021  doi: 10.3934/jdg.2021030

[20]

Aníbal Rodríguez-Bernal, Silvia Sastre-Gómez. Nonlinear nonlocal reaction-diffusion problem with local reaction. Discrete and Continuous Dynamical Systems, 2022, 42 (4) : 1731-1765. doi: 10.3934/dcds.2021170

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (203)
  • HTML views (66)
  • Cited by (0)

Other articles
by authors

[Back to Top]